Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 16, 2019, 5:41 PM EDT for 5 counties in Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 16, 2019, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:30 PM EDT | FLASH FLOOD | 1 Nne Huntingburg, IN | PARTS OF VAN BUREN STREET CLOSED DUE TO HIGH WATER. |
| Jun 16, 7:30 PM EDT | FLASH FLOOD | 2 E Huntingburg, IN | SR 64 CLOSED NEAR HUNTINGBURG DUE TO HIGH WATER. |
| Jun 16, 7:30 PM EDT | FLASH FLOOD | 2 Ne Duff, IN | CAR TRAPPED BY HIGH WATER ON CR 600W NEAR THE RAILROAD TRACKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WGUS53 KLMK 162141
FFWLMK
INC025-037-117-123-175-170045-
/O.NEW.KLMK.FF.W.0011.190616T2141Z-190617T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
541 PM EDT Sun Jun 16 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Dubois County in south central Indiana...
Crawford County in south central Indiana...
Northwestern Perry County in south central Indiana...
Southern Orange County in south central Indiana...
Southwestern Washington County in south central Indiana...
* Until 845 PM EDT/745 PM CDT/.
* At 539 PM EDT/439 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. One to two inches of
rain has fallen over the last several hours and additional heavy
rainfall is expected over the next few hours. This excessive
rainfall will result in runoff and flash flooding in the warning
area.
* Some locations that will experience flooding include...
Jasper, English, Carefree Town, Huntingburg, Ferdinand, Marengo,
Milltown, Holland, Birdseye and Hardinsburg.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8699
3849 8695 3851 8693 3850 8688 3851 8685
3852 8623 3842 8625 3841 8626 3841 8625
3836 8626 3836 8627 3835 8628 3832 8628
3832 8629 3831 8627 3825 8628 3820 8707
$$
MJ1 follow-up statement
800
WGUS73 KLMK 162328
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
728 PM EDT Sun Jun 16 2019
INC025-037-117-123-175-170045-
/O.CON.KLMK.FF.W.0011.000000T0000Z-190617T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubois IN-Crawford IN-Perry IN-Orange IN-Washington IN-
728 PM EDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT/745 PM
CDT/ FOR DUBOIS...CRAWFORD...NORTHWESTERN PERRY...SOUTHERN ORANGE AND
SOUTHWESTERN WASHINGTON COUNTIES...
At 726 PM EDT/626 PM CDT/, Doppler radar indicated thunderstorms
with torrential rainfall moving through the warning area. The
heaviest rainfall was occurring over western Dubois county. This
activity will move slowly eastward across the warning area.
Rainfall amounts of 2-3 inches have fallen since this afternoon. An
additional 1 to 2 inches with locally higher amounts is possible
over the next few hours which will result in additional flash
flooding.
Some locations that will experience
flooding include... Jasper, English, Carefree Town, Huntingburg,
Ferdinand, Marengo, Milltown, Holland, Birdseye and Hardinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8699
3849 8695 3851 8693 3850 8688 3851 8685
3852 8623 3842 8625 3841 8626 3841 8625
3836 8626 3836 8627 3835 8628 3832 8628
3832 8629 3831 8627 3825 8628 3820 8707
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:18 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 3:18 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Louisville KY 318 PM EDT Sun Jun 16 2019 .Short Term...(This evening through Monday) Issued at 302 PM EDT Sun Jun 16 2019 Thunderstorms are redeveloping this afternoon in a very unstable atmosphere ahead of a small 5H speed max coming in from southern Illinois. Shear is moderate and wet bulb zero heights are high, but multi-cell clusters and perhaps a brief bowing segment or two will still be possible late this afternoon into early this evening. Locally heavy downpours and gusty winds will be the main threats from the storms. Will need to keep an eye on storms crossing any local boundaries, such as gust fronts, as well, in case they can attain any rotation. Isolated large hail isn't entirely out of the question in the most vigorous updrafts. Storms will gradually diminish late this evening, though a weak low level jet may help to keep some widely scattered convection going through the overnight hours. It will be another muggy night with lows only around 70. Tomorrow will be similar to today, with the same atmosphere in place south of an east-west stationary front draped along and just north of the Ohio River. An upper shortwave trough over the Ozarks should help to spark storms in the afternoon. Cloudiness may be more widespread than what we have seen today, so instability may not be quite as great tomorrow as today. Highs will be in the 80s with dew points around 70. && .Long Term...(Monday night through Sunday) Issued at 250 PM EDT Sun Jun 16 2019 ...Multiple Waves of Convection This Week... Westerly flow aloft will remain progressive this upcoming week with multiple low-amplitude shortwaves rotating through. The first disturbance, seen in water vapor imagery today over the southern Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ then noses into the region accompanied by an increase in low level moisture transport. This wave will support numerous showers and scattered storms Mon night into Tuesday. A marginal severe threat should diminish fairly quickly late Monday evening with a stable surface layer. Some destabilization looks possible for Tue afternoon, but CAPE values won't be too high in a deep saturated environment. PWATs of 1.75 to 2 inches will support sufficient rainfall producers. Training cells could produce some flooding. Deep layer shear will be on the weaker side for severe convection. Tuesday evening into early Wednesday still looks like it could feature a dry spell. Another somewhat stronger wave moving ESE from the Plains will renew the chance for convection Wednesday afternoon through Thursday. If there's going to be a longer dry stretch, Thursday night through Friday/Friday night is the best candidate. The upper air pattern amplifies with a ridge building east over the eastern CONUS. Widespread convection should be confined to the Plains and Midwest. Will continue to lean on a blended solution of chance PoPs through next weekend due to greater model spread. Expect seasonable temperatures through next week with hotter readings possible next weekend. && .Aviation...(18Z TAF Issuance) Updated at 115 PM EDT Sun Jun 16 2019 Scattered storms will develop this afternoon in a very unstable atmosphere. Prevailing VFR conditions will be found outside of storms, but the storms themselves will be capable of very heavy downpours and gusty winds. The storms will continue through this evening before slowly weakening overnight. Renewed development of scattered storms is expected tomorrow as the pattern and resident atmosphere will change little. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...EBW Aviation...13
Hazardous weather outlook, Jun 16, 3:29 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Sun Jun 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070- 071-171930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, and Bowling Green 329 PM EDT Sun Jun 16 2019 /229 PM CDT Sun Jun 16 2019/ ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms will continue through mid-evening. The strongest will be capable of locally torrential downpours and strong gusty winds. Some hail is possible but should be isolated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. KYZ072>078-081-082-171930- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 229 PM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms are possible this evening. Locally heavy rain and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. 13/EBW
In the hours before
Local storm report, Jun 16, 4:23 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 NNE SELLERSBURG 38.40N 85.75W
06/16/2019 E1.00 INCH CLARK IN PUBLIC
&&
MRCSpecial weather statement, Jun 16, 4:46 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
446 PM EDT Sun Jun 16 2019
INZ091-092-KYZ030>034-162145-
Floyd-Clark-Jefferson-Oldham-Shelby-Henry-Trimble-
446 PM EDT Sun Jun 16 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...
FLOYD...OLDHAM...NORTHWESTERN SHELBY...SOUTHERN TRIMBLE...HENRY AND
NORTHERN JEFFERSON COUNTIES...
At 445 PM EDT, strong thunderstorms were clustered near
just north of metro Louisville and moving eastward at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. In addition, torrential rainfall with accumulations of 1 to
1.25 inches will be possible.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Lyndon, La Grange, Middletown and Douglass Hills.
LAT...LON 3856 8506 3857 8504 3855 8500 3851 8503
3851 8498 3849 8499 3847 8495 3844 8496
3843 8495 3843 8494 3837 8491 3835 8496
3818 8590 3819 8593 3826 8596 3826 8597
3838 8603 3860 8522 3858 8519 3860 8508
TIME...MOT...LOC 2045Z 266DEG 21KT 3834 8577
MJSpecial weather statement, Jun 16, 4:48 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM EDT Sun Jun 16 2019
INZ077-090-162115-
Washington-Harrison-
448 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND SOUTH
CENTRAL WASHINGTON COUNTIES...
At 447 PM EDT, a strong thunderstorm was located 7 miles northwest of
Corydon, moving northeast at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Palmyra, New Salisbury, Moberly, Byrneville, Bradford, Depauw,
Fairdale, Central Barren, Ramsey and Frenchtown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3840 8603 3834 8603 3833 8602 3824 8622
3828 8626 3829 8625 3830 8626 3831 8626
3831 8627 3830 8628 3831 8629 3847 8610
TIME...MOT...LOC 2047Z 235DEG 23KT 3831 8620
EBWSpecial weather statement, Jun 16, 4:58 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
458 PM EDT Sun Jun 16 2019
KYZ041-048-049-056-057-162145-
Fayette-Jessamine-Clark-Madison-Garrard-
458 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GARRARD...WESTERN
CLARK...JESSAMINE...NORTHWESTERN MADISON AND SOUTHEASTERN FAYETTE
COUNTIES...
At 458 PM EDT, a strong thunderstorm was located near Nicholasville,
moving northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lexington, Nicholasville, Winchester, Veterans Park, Cadentown,
Wilmore, Chilesburg, Coletown, Lyndale and Redhouse.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3770 8458 3784 8470 3785 8469 3786 8469
3809 8434 3808 8433 3809 8432 3808 8429
3807 8428 3788 8413
TIME...MOT...LOC 2058Z 236DEG 27KT 3782 8457
MJLocal storm report, Jun 16, 5:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 1 SSE NEW PEKIN 38.50N 86.01W
06/16/2019 E1.75 INCH WASHINGTON IN PUBLIC
&&
MRCSpecial weather statement, Jun 16, 5:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
518 PM EDT Sun Jun 16 2019
KYZ033>036-039-040-162200-
Shelby-Henry-Scott-Woodford-Franklin-Anderson-
518 PM EDT Sun Jun 16 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SHELBY...
NORTHERN WOODFORD...SCOTT...NORTHERN ANDERSON...SOUTHEASTERN HENRY
AND FRANKLIN COUNTIES...
At 518 PM EDT, strong thunderstorms were clustered 9 miles east of
Shelbyville, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Georgetown, Frankfort, Midway, Stamping Ground, Sadieville, Longlick,
Slickway, Stonewall, Farmdale and Moon Lake Estates.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3843 8453 3843 8451 3821 8442 3803 8510
3804 8511 3834 8508 3838 8490 3837 8487
3836 8487 3836 8484 3834 8479 3834 8478
3837 8471 3844 8461 3846 8453
TIME...MOT...LOC 2118Z 252DEG 28KT 3819 8506
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:43 PM EDT | Special Weather Statement | LMK | Jefferson | 47 min |
| Jun 15, 11:17 PM EDT | Special Weather Statement | LMK | Jefferson | 43 min |
| Jun 16, 4:45 AM EDT | Special Weather Statement | LMK | Dubois, Orange | 45 min |
| Jun 16, 5:28 AM EDT | Special Weather Statement | LMK | Orange, Washington | 47 min |
| Jun 16, 5:51 AM EDT | Special Weather Statement | LMK | Floyd | 39 min |
| Jun 16, 5:56 AM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jun 16, 6:16 AM EDT | Special Weather Statement | LMK | Harrison | 44 min |
| Jun 16, 9:42 AM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Jun 16, 10:03 AM EDT | Special Weather Statement | LMK | Jefferson | 27 min |
| Jun 16, 11:53 AM EDT | Areal Flood Advisory | LMK | Jefferson, Scott | 112 min |
| Jun 16, 2:40 PM EDT | Special Weather Statement | LMK | Washington | 50 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | LMK | Orange | 39 min |
| Jun 16, 2:57 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 33 min |
| Jun 16, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 20 min |
| Jun 16, 3:30 PM EDT | Special Weather Statement | LMK | Crawford | 30 min |
| Jun 16, 3:37 PM EDT | Areal Flood Advisory | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Washington | 113 min |
| Jun 16, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 25 min |
| Jun 16, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 31 min |
| Jun 16, 4:06 PM EDT | Flash Flood Warning | LMK | Clark, Crawford, Floyd, Harrison, Washington | 3 hr |
| Jun 16, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:17 PM EDT | River Flood Warning | LMK | Jefferson, Scott | 14 hr |
| Jun 16, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:46 PM EDT | Special Weather Statement | LMK | Floyd | 59 min |
| Jun 16, 4:48 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| Jun 16, 5:22 PM EDT | Areal Flood Advisory | LMK | Dubois | 2 hr |
| Jun 16, 6:59 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison, Washington | 6 hr |
| Jun 16, 7:25 PM EDT | Special Weather Statement | LMK | Dubois | 35 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.